Diseases & Conditions
Forums & Chat
Diseases & Conditions
Select A Location
****** Top of the Forum ******
==== General Information ====
Frequently Asked Questions
Forum Rules & Guidelines
==== Diseases & Conditions ====
Allergies & Asthma
Anxiety - Panic Disorders
Chronic Fatigue Syndrome
GERD - Heartburn
Heart & Cardiovascular Disease
Irritable Bowel Syndrome
Kidney Diseases & Disorders
Migraine - Headache
<< Previous Thread
Next Thread >>
Date Joined Aug 2005
Total Posts : 285
Posted 12/13/2006 2:32 AM (GMT -6)
Ever since a couple of days after doubling my medication, I'd been waking up manic, and getting gradually worse throughout the day.
It was bad enough that I had to go home from uni and miss lectures last thursday because I was angry, could feel myself getting aggressive. I was taking seroquel nearly every day.
I went to the emergency gp on monday and he said to drop the lofepramine back to 70mg, we talked about
when the increase had kicked in the mania and he said it seemed like I was sensitive to changes in it, which is apparently a good thing as it means the drug is obviously doing a lot for me.
I wake up.
Why can't I just be normal?
Surely there's a normal line somewhere? Where I'm just normal, perfectly controlled, neither manic nor depressed unless I go through a major extreme, and they're only minor extremes because of the medication?
Surely that's the whole point of medication?
I went on the lofepramine and then had it doubled because I was seriously depressed and suicidal.
I'm so fed up with this right now, and I have my GI appt to go to to see what they think about
the UC, and I don't need to be depressed when I see him. It's just not going to help anything.
And I have to get out of the house and all the way across town. I can do that whilst manic, it's a bit nerve wracking (mostly for other people), but I can do it without a problem. It's so much more difficult when depressed.
Thoracic Outlet Syndrome from birth - Diagnosed 1999
Fibromyalgia from birth - Diagnosed 2005
(?) Ulcerative Colitis - waiting for tests
Epilim Chrono 1000mg at night (Sodium Valproate)
Lofepramine (Feprapax or Gamanil) 140mg at night.
Quetiapine (Seroquel) when needed.
Back to Top
Date Joined Nov 2006
Total Posts : 215
Posted 12/13/2006 8:19 PM (GMT -6)
One, I am very proud of you for putting yourself in a safe place when you were feeling aggressive. You can read your own signals a bit. This is important, and valuable.
I have to tell you..."normal" people wake up depressed too! Medications are such weird things and the mechanisms by which they work are largely unknown. It is shooting in the dark and seeing if perhaps one can hit something. You have comorbidities of UC and TOS which, just so you know, can cause depression without bipolar in the mix. If you don't feel well or are in pain, your mood is going to go down the toilet.
You can read yourself to some degree, so use this skill. If you get suicidally depressed, you DO NOT hurt yourself, you go to the doctor. If you are so manic that you are out of control, you go to the doctor. I think you are going to have to learn to deal with some bounce. What I mean is, you don't want to be bouncing like you are high jumping on a trampoline, but you can't walk on the surface of a trampoline without a little bit of bouncing. Having high and low emotions is normal, everyone has these. It is the degree of the highs and lows and the duration that makes one have bipolar, or not. A little mania that allows you to clean the entire house in a day or study long hours for a big test might be a good thing. Feeling down in a way that sends you to bed for a little extra rest and relaxation could be a good thing. It is whether these last days and days and you move further into the mania or down into a deeper depression that is the concern.
You ask if you are going to ever feel normal. Normal people have emotions. They feel excited and happy. They feel anxious and depressed. They feel jumpy. They feel sad. They have a whole smorgasbord of emotions. If you are having one too you are feeling normal. It is mixing meds till you have a "bounce" but not a "leap" if that makes sense. The rest of the work that the meds can't do, you'll have to.
Keep us posted!
The Lady Dragonfly
Yes, it was me...I know because I was there when I did it. Lupus sufferer, bipolar II sufferer. Currently on Indocin for chronic pericarditis related to lupus, and cherishing every deep breath without pain. Currently in graduate school for mental health counseling, class of Fall 2007. Vegan and loving it!
Back to Top
Date Joined Sep 2006
Total Posts : 657
Posted 12/14/2006 3:56 AM (GMT -6)
Words of wisdom there from LadyDragonfly - thankyou
DX : Bipolar , Panic Disorder , GAD , OCD.
If HealingWell.com has helped you in some small or big way, please donate and enable us to continue helping others find their way to "healing well" at
Back to Top
Date Joined Sep 2010
Total Posts : 1
Posted 9/5/2010 8:51 PM (GMT -6)
This first post simply declares my suspicion that my bi-polar mania-mild Dx this last January was competently made but it now seems likely that the mania was induced by prednisone and this was missed. Anybody else have experience with steroids?
I am sixty eight y/o. At onset, I was well married and fairly well off and had no debt, in other words very lucky. Now about
18 months later none of that is so.
I had used SSRIs and blood pressure meds for years and had no need for them while manic and am still not using any though dropping out of the mania left me depressed, virtually inert. Today I am feeling better. This is my third day back on prednisone. 20mg the first day, 10 the last two.
Advice I wish I'd gotten and taken: If you have a credit card and folks say be careful, stay off Craigs list.
I'll try to answer any comments. Cheers
Back to Top
Currently it is Monday, May 29, 2017 1:11 PM (GMT -6)
There are a total of 2,816,870 posts in 309,255 threads.
View Active Threads
This forum has 151717 registered members. Please welcome our newest member,
419 Guest(s), 16 Registered Member(s) are currently online.
UC since 98
All rights reserved.